MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE INFILTRAC; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE INFILTRAC; WIRE, GUIDE, CATHETER
Model Number 1030001J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified left coronary artery.During use of the infiltrac guide wire, it could not cross the lesion due to the extremely calcified plaque.The tip separated and it is trapped in an extremely calcified chronic total occlusion in the left main artery.There was resistance with the anatomy and force was applied during removal.The rest of the guide wire was removed from the anatomy but the tip remains in the patient in an area where it will not bring complications.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the electronic instructions for use (ifu) for the guide wire hi-torque infiltrac, cto, fda, states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.In this case, the reported ifu violation does not appear to have caused or contributed to the reported failure to advance.Additionally, the force used during reaction was required to attempt to remove the device given the clinical situation.The investigation determined the reported failure to advance, difficulty to remove, tip separation and reported patient effect appear to be related to case circumstances of the procedure.Based on the reported information, during advancement, the guide wire encountered resistance with the challenging anatomy causing the failure to advance and likely causing the tip to get caught in the anatomy resulting in the difficulty to remove.Manipulation of the guide wire against resistance during retraction ultimately resulted in the tip separation.The separated portion of the guide wire remains in the patient in an area where it will not bring complications.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE INFILTRAC
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13048440
Report Number2024168-2021-11929
Device Sequence Number1661902
Product Code DQX
UDI-Device Identifier08717648233692
UDI-Public08717648233692
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K193126
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1030001J
Device Catalogue Number1030001J
Device Lot Number1012761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale